MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM/1.8MM DOUBLE DRILL SLEEVE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.4MM/1.8MM DOUBLE DRILL SLEEVE; GUIDE, SURGICAL, INSTRUMENT
Model Number 312.18
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2022, the staff have indicated that a few instruments require replacing.The 2.4mm drill bit has some burrs/imperfections and is no longer usable.The 2.4/1.8mm double drill sleeve ¿teeth¿ on the one end are chipped and no longer in working condition.The countersink also has some burrs on the top and requires replacement.The mini quick coupling handle no longer accepts a quick coupling attachment and is therefore also not in working condition.This did not occur intra operatively, so there were no patient issues or surgical delays.This report involves one2.4mm/1.8mm double drill sleeve.This is report 1 of 2 for (b)(4).

Brand Name
2.4MM/1.8MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16102778
Report Number8030965-2023-00194
Device Sequence Number11555192
Product Code FZX
UDI-Device Identifier10887587036540
UDI-Public10887587036540
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.18
Device Catalogue Number312.18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.4MM DRILL BIT/QC/100MM.; COUNTERSINK FOR 2.0MM/2.4MM SCREWS.; HANDLE WITH MINI QUICK COUPLING.
Patient SexUnknown